Hail, Baylor
- When
- April 7, 3:10 PM CST
- Where
- Baylor County, 2 mi N of Bomarton
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.533, -99.433
8 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 7, 2:42 PM CST, 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 342 PM CDT SUN APR 7 2002 MOISTURE ADVECTION AND ISENTROPIC LIFT NORTH OF TX FRONTAL BOUNDARY CONTINUE TO TEAM UP WITH FAVORABLE MID-LEVEL FORCING AND UPPER- LEVEL DIVERGENCE TO PRODUCE WIDESPREAD PRECIP AND EMBEDDED CONVECTION ACROSS MUCH OF AREA. SAME STORY TONIGHT AT LEAST ACROSS N AND E PARTS OF AREA AS UPPER LOW OVER NM CONTINUES SLOWLY E TOWARD OK. MINOR TO NONEXISTANT DIURNAL TEMP TRENDS TONIGHT...AND IN FACT TEMPS MAY RISE SLOWLY BENEATH LLJ AS SURFACE MOISTURE IS DRAWN N-WARD. CATEGORICAL POPS TONIGHT ACROSS MOST OF N AND E CWA. POPS DECREASING FROM SW TO NE MON...WITH LOW POPS EXTENDED INTO MON EVE ACROSS E ZONES BENEATH UPPER COLD POOL AND PROGGED LIFT. SEVERE POTENTIAL... MAIN THREAT WILL BE S OF OUR CWA...BUT AREA SW OF KSPS IS ALSO A BIG CONCERN. IF SURFACE WARM FRONT AND ASSOCIATED CLEARING/ DESTABILIZATION IN WARM SECTOR PULL N INTO OUR TX ZONES...THREAT OF TORNADOES WILL INCREASE ACCORDINGLY. ALSO CONCERNED ABOUT HAIL THREAT FROM ELEVATED STORMS FARTHER NE INTO MUCH OF CWA THRU TONIGHT AS LL MOISTURE INCREASES BENEATH MID-LEVEL COOLING. CENTRAL OK PROGGED TO DESTABILIZE OVERNIGHT TO MUCAPES OF OVER 1200 J/KG. THEN THERES MONDAY. TIMING WILL BE CRITICAL...BUT IF ANY CLEARING/ HEATING OCCURS...AREAS E OF N-S SURFACE FRONT AND NE OF SURFACE LOW WILL DESTABILIZE ENOUGH FOR A THREAT OF COLD-CORE CONVECTION AND ASSOCIATED LARGE HAIL. FLASH FLOODING... CURRENT PLAN IS TO CONTINUE WATCH TONIGHT IN SE AS IS. PRECIP HAS BEEN LIFTING N OF WATCH AREA TODAY BUT CONTINUES TO REDEVELOP S-WARD TO NEAR RED RIVER...IN AREA OF FAVORABLE WARM ADVECTION. THIS IS LIKELY TO CONTINUE OVERNIGHT...WITH GREATEST THREAT OF EXCESSIVE RAINFALL IN SATURATED AREAS OF SE OK. EXTENDED... ANOTHER SIGNIFICANT EVENT LIKELY FOR LATTER HALF OF WEEK. MOST OF THE MED-RANGE MODELS NOW TRENDING MUCH DEEPER AND FARTHER S WITH THE MIDWEEK TROF MOVING INTO THE W...BUT ARE STILL AT ODDS WITH STRENGTH OF THE ONE UPSTREAM. LEAD SYSTEM NOW THREATENS TO BECOME ANOTHER WET AND WILD ONE IN THE THU-FRI TIME FRAME...AND PROBABLY INTO SAT ESPECIALLY IF MRF IS RIGHT. SINCE GULF WILL BE RELATIVELY UNAFFECTED BY THE PRESENT SYSTEM...LL MOISTURE RETURN SHOULD BE MUCH FASTER AND MORE EFFICIENT AHEAD OF THE NEXT ONE. POPS WILL BE INCREASED ALL AREAS THU AND FRI...AND CONTINUED/EXTENDED INTO SAT/SUN AS ALL MODELS MAINTAIN A WET/ACTIVE PLAINS LONGWAVE PATTERN WITH EASTERN RIDGE AND WESTERN TROF. NO CHANGE IN TEMPS. FCSTID = 24 OKC 53 70 48 74 / 90 40 30 10 HBR 52 70 46 74 / 70 20 0 10 SPS 56 73 49 77 / 80 20 10 10 GAG 47 65 41 69 / 70 30 10 10 PNC 52 69 45 72 / 90 40 30 10 DUA 51 76 52 78 / 90 50 30 10 .OUN... OK...FLASH FLOOD WATCH TONIGHT ZONES OKZ043...OKZ047>048...OKZ050>052. TX...NONE.
OKZ004>048-050>052-TXZ083>090-080300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1204 PM CDT SUN APR 7 2002 .THUNDERSTORM OUTLOOK... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR EXTREME SOUTHWEST PORTIONS OF WESTERN NORTH TEXAS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO MONDAY MORNING ACROSS THE REMAINDER OF WESTERN NORTH TEXAS AND PORTIONS OF WESTERN AND SOUTHERN OKLAHOMA. .LOCATION... THE MODERATE RISK IS SOUTHWEST OF A LINE FROM CROWELL TO ARCHER CITY. THE SLIGHT RISK IS GENERALLY WEST AND SOUTH OF A LINE FROM ALVA...TO CHICKASHA...TO MADILL. .TIMING... ALTHOUGH THUNDERSTORMS ARE ALREADY OCCURRING...THE THREAT OF SEVERE THUNDERSTORMS IN THE MODERATE RISK AREA IS EXPECTED FROM AROUND 3 PM THROUGH MID EVENING. IN THE SLIGHT RISK AREA THE THREAT OF SEVERE THUNDERSTORMS WILL EXIST THROUGHOUT THE REST OF THIS AFTERNOON AND TONIGHT. .IMPACTS... SOME DAMAGE TO AUTOMOBILES FROM LARGE HAIL...MINOR WIND DAMAGE TO TREES. .RECOMMENDED ACTIONS... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM THIS AFTERNOON THROUGH EARLY MONDAY MORNING. PEOPLE SHOULD KEEP UP TO DATE WITH WEATHER CONDITIONS TODAY AND LISTEN FOR LATER FORECASTS...WATCHES AND WARNINGS. .DISCUSSION... SHOWERS AND THUNDERSTORMS HAVE BEEN WIDESPREAD ACROSS OKLAHOMA AND NORTH TEXAS THROUGH MUCH OF THE MORNING HOURS AND WILL PERSIST ACROSS PARTS OF THE AREA THROUGHOUT THIS AFTERNOON. THESE THUNDERSTORMS AND THE ASSOCIATED CLOUDINESS WILL CONTINUE TO KEEP THE AIRMASS COOL AND RELATIVELY STABLE. HOWEVER...SKIES MAY PARTIALLY CLEAR LATER THIS AFTERNOON ACROSS PORTIONS OF WESTERN AND SOUTHWESTERN OKLAHOMA AND WESTERN SECTIONS OF NORTH TEXAS. IF THIS CLEARING OCCURS... ADDITIONAL SURFACE HEATING COMBINED WITH INCREASING AMOUNTS OF LOW LEVEL MOISTURE WILL ALLOW THE ATMOSPHERE TO BECOME INCREASINGLY UNSTABLE...ESPECIALLY ACROSS THE MODERATE RISK AREA. MEANWHILE...AN UPPER LEVEL LOW PRESSURE AREA CURRENTLY OVER CENTRAL NEW MEXICO WILL CONTINUE TO MOVE SLOWLY EAST INTO WEST TEXAS LATER TODAY AND A DRYLINE CURRENTLY NEAR THE NEW MEXICO TEXAS BORDER WILL MOVE ACROSS PORTIONS OF WEST TEXAS AND THE TEXAS PANHANDLE THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ALONG AND AHEAD OF THE DRYLINE AND SPREAD INTO WESTERN SECTIONS OF NORTH TEXAS AND WESTERN AND SOUTHWESTERN OKLAHOMA LATER THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD EAST ACROSS THE REMAINDER OF WESTERN AND CENTRAL OKLAHOMA OVERNIGHT. HOWEVER... WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY FROM THIS AFTERNOON WILL KEEP THE AMOUNT OF INSTABILITY LIMITED AND WILL INHIBIT SEVERE THUNDERSTORM POTENTIAL TO THE EAST OF THE RISK AREA. .THREAT TABLE... VALID THROUGH 600 AM CST MON APR 8 2002 PROBABILITY OF THUNDERSTORMS...100 PERCENT. PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT. .OTHER HAZARDOUS WEATHER... HEAVY RAINFALL IS EXPECTED TO FALL SUNDAY AFTERNOON INTO MONDAY MORNING IN SOUTHEAST OKLAHOMA WHERE A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. PLEASE REFER TO THE LATEST VERSION OF THIS PRODUCT /WGUS64 KOUN OR OKCFFAOKC/ FOR MORE INFORMATION REGARDING THE FLASH FLOOD THREAT. 30
The Altus AFB radar (KFDR), 101 km away, was scanning. The volume nearest the first event began at 21:11 UTC.
8 hail, 1 thunderstorm wind. Local standard time, as filed.
Power lines were downed along Highway 287.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5288301, 5288296, 5288387, 5288302, 5288388, 5288297, 5288298, 5288299, 5288300.